Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 203, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Apr 7, 2000, 7:53 PM CDT for Henderson County, Texas. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Apr 7, 2000, 7:53 PM CDT (00:53 UTC)
- Expired
- Apr 7, 2000, 9:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Henderson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 161 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -207 J/kg
- Mixed-layer LCL
- 1879 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS54 KFWD 080055 SVRFTW TXC213-080200- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 753 PM CDT FRI APR 7 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HENDERSON COUNTY IN NORTHEAST TEXAS * UNTIL 900 PM CDT * AT 753 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 10 MILES NORTHWEST OF MURCHISON...MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE POYNOR...MURCHISON...MOORE STATION...COFFEE CITY...AND BROWNSBORO. * THE SEVERE THUNDERSTORM WILL BE NEAR... BROWNSBORO AROUND 825 PM CDT MOORE STATION AROUND 845 PM CDT POYNOR...COFFEE CITY AROUND 855 PM CDT HAIL TO THE SIZE OF HALF DOLLARS AND WIND GUSTS OVER 60 MPH ARE LIKELY WITH THESE STORMS. LAT...LON 3237 9551 3237 9596 3204 9574 3209 9545
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 3:00 PM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Apr 7, 3:00 PM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 300 PM CDT FRI APR 7 2000 LATEST SURFACE ANALYSIS INDICATES THE COLD FRONT HAS REACHED A LINE FROM MCALESTER...TO JUST NORTH OF ABILENE. WIND GUSTS TO 40 MPH HAVE BEEN NOTED BEHIND THE FRONT...NORTH OF THE RED RIVER. EXPECT THE FRONT TO CLEAR THE EXTREME SOUTHEAST PORTIONS OF THE CWA BY 02Z. INSTABILITY ANALYSIS INDICATES AN INSTABILITY RIDGE FROM PARIS...TO CORSICANA...TO WACO. HOWEVER ANALYSIS ALSO REVEALS STRONG CONVECTIVE INHIBITION ALONG THE SAME REGION. WILL MONITOR RADAR TRENDS...DO NOT ANTICIPATE MORE THAN ISOLATED CONVECTION ACROSS THE CWA THIS EVENING. A LOW LEVEL RIDGE WILL BUILD SOUTH BEHIND THE FRONT TO THE NORTHERN GULF. DRY CONDITIONS...AND NEAR TO SLIGHTLY BELOW NORMAL TEMPERATURES EXPECTED THROUGH THE WEEKEND. ANOTHER COLD FRONT IS EXPECTED TO APPROACH THE SOUTHERN PLAINS EARLY IN THE EXTENDED PERIODS. EXPECT THE FRONT TO MHOVE SLOWLY...AFFECTING THE CWA LATE MONDAY AND TUESDAY. FCSTID = 83 DFW 41 68 37 74 / 0 0 0 0 ACT 45 70 37 75 / 0 0 0 0 .FTW...WIND ADVISORY ALL ZONES TONIGHT.
In the hours before
Special weather statement, Apr 7, 3:45 PM CDT, 4 hours 8 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 345 PM CDT FRI APR 7 2000 ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING EAST OF A LINE FROM PARIS... TO CORSICANA.... TO CAMERON. A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS SUPPRESSED THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH EASTERN SECTIONS OF NORTH TEXAS THIS EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM PARIS TO PALESTINE BY 800 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...ApND LBBSPSSJT (WEST CENTRAL TEXAS).
Special weather statement, Apr 7, 3:52 PM CDT, 4 hours 1 minute before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-072300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...CORRECTION NATIONAL WEATHER SERVICE FORT WORTH TX 352 PM CDT FRI APR 7 2000 ...CORRECTED THUNDERSTORM OUTLOOK AREA... ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING EAST OF A LINE FROM BONHAM... TO WAXAHACHIE.... TO WACO. A STRONG LAYER OF WARM AIR WAS KEEPING THUNDERSTORMS SUPPRESSED THIS AFTERNOON...BUT A FEW STORMS COULD DEVELOP ALONG A COLD FRONT THAT WILL MOVE THROUGH SOUTHEAST SECTIONS OF NORTH TEXAS THIS EVENING. INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME RAPIDLY SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE EAST OF THE A LINE FROM PARIS TO PALESTINE BY 1000 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS). 03
Special weather statement, Apr 7, 5:15 PM CDT, 2 hours 38 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-080300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 515 PM CDT FRI APR 7 2000 ...WIND... A WIND ADVISORY IS IN EFFECT FOR ALL OF NORTH TEXAS FOR TONIGHT. NORTHWEST WIND BETWEEN 30 AND 40 MPH WILL MAKE AREA LAKES CHOPPY...AND DRIVING DIFFICULT AT TIMES. PEOPLE INVOLVED WITH OUTDOOR ACTIVITIES ARE ADVISED TO BE READY FOR THE STRONG WIND. THE WIND WILL DIMINISH SLOWLY SATURDAY MORNING. ...THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING SOUTHEAST OF A LINE FROM SULPHUR SPRINGS...TO HILLSBORO....TO LAMPASAS. EARLY THIS EVENING...WIDELY SCATTERED THUNDERSTORMS HAD DEVELOPED ALONG A COLD FRONT MOVING THROUGH THE REGION. WHILE CONDITIONS ARE NOT FAVORABLE FOR WIDESPREAD SEVERE WEATHER...INSTABILITY AND SHEAR COULD BE SUFFICIENT TO ALLOW SOME STORMS TO BECOME SEVERE. HAIL AND STRONG WIND WILL BE THE MAIN THREAT. THE STORMS SHOULD BE SOUTH OF A LINE FROM CAMERON TO PALESTINE BY 1000 PM. FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)... OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV (NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST mCENTRAL TEXAS). 03
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:41 PM CDT | Severe Thunderstorm Warning | FWD | Anderson | 64 min |
| Apr 7, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Robertson | 33 min |
| Apr 7, 9:34 PM CDT | Severe Thunderstorm Warning | FWD | Leon | 41 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.